Thunderstorm Wind, Ascension
- When
- April 29, 7:15 PM CST
- Where
- Ascension County, Prairieville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.300, -90.967
A tree was blown down across a road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 29, 4:55 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
555 PM CDT SAT APR 29 2006
.DISCUSSION...
FORECAST HAS BEEN UPDATED TO INCLUDE TORNADO WATCH #264 FOR SERN
LOUISIANA...SWRN MISSISSIPPI AND THE COASTAL WATERS...INCLUDING
LAKES PONTCHARTRAIN AND MAUREPAS.
THIS AFTERNOON SOUTH TO SOUTHEAST FLOW FOR THE MOST PART AS HIGH
PRESSURE CONTINUES TO PUSH TO THE EAST. A LARGE AREA OF SHOWERS
AND THUNDERSTORMS NOW BEGINNING TO MOVE INTO THE SE LA/S MS AHEAD
OF AN APPROACHING SURFACE FRONTAL SYSTEM OVER E TX/E OK.
GFS AND NAM STILL DIFFERING IN THEIR TIMING SOLUTIONS AS GFS IS
STILL FASTER BRING THE FRONT AND ASSOCIATED RAINFALL THROUGH THE
AREA. CURRENT THINKING IS A COMPROMISE BETWEEN THE TWO SHOULD WORK
BEST...WITH TSRA LAGGING BEHIND THE MAIN WAVE TONIGHT ALLOWING
FOR SOME SCATTERED ACTIVITY ON SUNDAY. DYNAMICS SHAPING UP FOR
TONIGHT FOR HEAVY RAINFALL...POSSIBLY UP TO 3 TO 4 INCHES IN SOME
ISOLATED AREAS/SOME SEVERE WEATHER...IE...STRONG WINDS...HAIL...
ISOLATED TORNADOES...THE WHOLE MIX POSSIBLE.
AS WE GO INTO THE EXTENDED WILL SEE LOW POPS RETURN FOR TUE WITH
SOME WEAK DISTURBANCES MOVE ACROSS THE AREA IN THE NW UPPER FLOW.
THEN BY THE LATTER HALF OF THE WEEK THU/FRI TIME FRAME ANOTHER
FRONT WITH MOVE PAST THE SE LA/S MS JUST TO THE N...GIVING WAY TO
SOME ISOLATED TO SCATTERED THUNDERSTORMS BY THE END OF THE WEEK...
BUT AT THIS TIME DOES NOT LOOK LIKE THIS FRONT SHOULD FIZZLE OUT
N OF THE AREA AS THE MAIN LOW PULL NE OVER THE ERN SEABOARD.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 81 59 86 / 90 40 20 05
BTR 66 83 61 87 / 90 40 20 05
MSY 69 82 66 86 / 80 50 20 05
GPT 69 78 64 83 / 90 60 20 05
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH #264 UNTIL 12 AM CDT SUNDAY FOR SE LOUISIANA...
LAKES PONTCHARTRAIN AND MAUREPAS...COASTAL WATERS.
MS...TORNADO WATCH #264 UNTIL 12 AM CDT SUNDAY FOR SW MISSISSIPPI
ZONES MS005...MS113...MS147...AND MS157.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT SUNDAY FOR GMZ530.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1205 PM CDT SAT APR 29 2006 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-301200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE- ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE- LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE- PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1205 PM CDT SAT APR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO... SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS STARTING THIS AFTERNOON THROUGH TONIGHT. HAZARDS ASSOCIATED WITH ANY ISOLATED SEVERE THUNDERSTORMS THAT DEVELOP WILL BE TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...HEAVY RAINFALL...AND FREQUENT LIGHTNING. A SLIGHT RISK OF HEAVY RAINFALL WILL ALSO BE POSSIBLE MAINLY OVERNIGHT TONIGHT. ISOLATED AREAS OF UP TO 4 INCHES OF RAIN WILL BE POSSIBLE OVER THE NEXT 36 HOURS. .MARINE... SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR ALL COASTAL WATERS FOR SOUTHERLY WINDS AROUND 25 KNOTS THROUGH EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL BEGIN TO WEAKEN AND MOVE EAST SUNDAY MORNING AND THEREFORE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND SPOTTER PERSONNEL ARE URGED TO STAY CURRENT WITH THE LATEST WEATHER ADVISORIES ASSOCIATED WITH THIS UPCOMING EVENT IN CASE ACTIVATION IS WARRANTED. 8
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
813 PM CDT SAT APR 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 10 SSW PLAQUEMINE 30.15N 91.30W
04/29/2006 IBERVILLE LA EMERGENCY MNGR
TREES AND POWER LINES DOWN OVER ENTIRE PARISH.
0720 PM TSTM WND DMG 5 W BATON ROUGE 30.45N 91.21W
04/29/2006 WEST BATON ROUGE LA LAW ENFORCEMENT
NUMEROUS POWER LINES AND TREES DOWN.
&&The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A tree was blown down across a road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5502761.